Jump to content

Update


yogini
 Share

Recommended Posts

Hi everyone,

I haven't posted in several months. I've been sticking to my routine and managing my POTS very well for the past couple of years. Part of the reason I haven't been able to post in so long was because I was working really hard in Dec. -- really around the clock. I had not worked those kinds of hrs since right before I'd gotten sick (no coincidence). Anyway the whole time I was working hard, I was doing well and not really feeling many POTS symptoms other than fatigue and insomnia.

Then all of sudden on my way to the airport to visit my parents, I started feeling dizzy. I wound up having a full-blown POTS attack in the middle of the airport. I had to lie down in the middle of the airport and they called an ambulance. (BTW, I had the best experience with the airport police and EMT workers. They were so helpful and took me seriously.)

I'm a bit freaked out, b/c I haven't had to call an ambulance in over 2 years. And usually when I have a bout of tachycardia, I feel bad for a few days and then things are back to "normal". After this incident, I literally slept for 4 days. But now it has been 2 weeks. I've increased my dose of beta blocker and I am still feeling awful - tachycardia, dizziness and fatigue...and just that general sense of BLAH that you can all relate to. I am heading to the dr's this afternoon, to get some blood work and hopefully I can convince him to give me some IV fluids.

I realize now how important it is to maintain the balance - how my POTS is mostly under control and how much stress is really a factor for me. I really regret pushing too hard and hope that it has not screwed me up permanently. :)

-Rita

Link to comment
Share on other sites

Hi! So sorry to hear that you are having increasing symptoms. I can not take beta blockers--tried many, they make me really worse. I also went to visit my mother over the holidays for a few days and snuck off to another closeby gate (that didn't have a flight leaving) to lay down on the floor on the way home and take my emergency Xanax while waiting to board (only a 2 hour flight), because the headaches and tachycardia were getting to me. I CANNOT overdue anything and must frequently lie down during the day. Hopefully this is a temporary setback, maybe hormonal. I hope your physician is able to help you. How awful you must have felt and frightened you must have been when this all occured. Keep us posted.Martha

Link to comment
Share on other sites

Hi, wow, that sounds like quite an ordeal :) I have the same issue with work sometimes. When I'm pushing hard to get through a deadline I'm usually ok, but very soon after I'll have a crash. My pots doc said it's probably because during the work my blood pressure raises enough to get through it. But when it finally lowers I usually crash because I've been overdoing it and my body is exhausted.

I also pushed hard in Dec to meet end of year deadlines and then didn't feel too well over the holiday break. And now I'm starting to normalize again and it's time to go back to work :)

Hope you start feeling better soon!

Pam

Link to comment
Share on other sites

I think you will get back to where you were. It sounds like you were really pushing hard. I hope you can get some relief with an IV and start moving back to feeling better.

Why did you increase the bb--is this what your doctor recommended? Sometimes that can make you feel worse for awhile until your body adjusts to the increased dosage.

Glad you had a GOOD experience with the EMT folks.

Katherine

Link to comment
Share on other sites

Hi Rita,

Do not worry too much. Of course we face things different but I can tell you I have the same problems when I increase stress and/or work. It takes some time, but then it comes all together and it makes you stop. It takes time to recover but you can recover.

Rest a lot, take plenty of fluids, a good diet, the prescribed medicines and your body will recover. Take it easy.

Keep the faith.

Hope you feel better soon,

Love,

Tessa

Link to comment
Share on other sites

Thanks guys for your responses. I definitely felt better after reading them. As suspected, my doc didn't have too much to offer. He drew blood, did an EKG and Echo (both of which were normal) and declined to give me saline. He suggested I see the local dysautonomia specialist, who many here on the board know is not-so-helpful. When I hinted at this, my doc told me that he would work with me with other drugs if needed...but we both agreed to wait and to see if things settle on their own. At least I have a backup plan, tho.

I've had a lot of triggers over the past few weeks - working hard, stopping birth control, a plane trip, a cold, my period - so I am hoping things will settle down once I am back in my routine. I'm still feeling lightheaded and little spurts of tachy at the same time, which is why I upped my atenolol dose. I feel so uncomfortable with the tachy that I can't do anything other than lie down I need the extra BB to function right now, but I do agree it may be part of the reason I'm feeling more tired and lightheaded. It's the chicken and the egg scenario.

I remember living like this daily for a year or two after developing POTS, and I can't bear to go back to that...so just keeping my fingers xed. Thanks again for your support.

Link to comment
Share on other sites

Guest tearose

I am so sorry to hear about this setback... I know how frustrating it is to feel like we slid back to the bad times again... I hope you can get your balance again. I know that when this happens to me, I have to push a little and rest a little and be extremely careful not to over push or over rest.

I re lived a "crash" as you shared your story...it is all so familiar. We go along managing our symptoms and feeling like "maybe it went away" cause we are doing almost "normally". And then all the walls fall in and we are back in the profound weak and weary place.

I wish I could tell you how to learn how to avoid these setbacks but I haven't been able to find the warning signs. I too try to push the envelope when feeling well...aren't we entitled to try? Sometimes we can do it! Other times we feel like we should have "known better". I think some part of our survival/coping POTS it to keep trying to live a "normal" life.

Be gentle with your body. Over time you will get your strength back and then your endurance.

I wish you a complete recovery!

Link to comment
Share on other sites

Tea, you are so right! Sometimes I do get warning signs, but this time there were none, so I just kept going. My body gave out the very day I finished the project, so I must have been hanging on by a thread. I will take everyone's advice and try to get some rest. Will keep you posted...unfortunately it'll probably be a few weeks for this to sort itself out.

Link to comment
Share on other sites

Hi there. I also have been away from the board for several months, but it is nice being back with people that actually understand. I just wanted to say how sorry I am that this has happened. I know how frustrating it can be to be doing so well for so long, and then BAM! I would literally go months and months through a kind of remission with my dysautonomia, even while I wasn't taking any meds. I would think, "Hey, maybe it's really not going to come back this time." Then, out of the blue it would hit full force, and I would get so depressed. I have been doing really well for the past few months and even started going to school full time. But I stay so paranoid that it could all end in one day with an attack. I'm sure you'll pull through this with time and rest. Try to stay positive and you will be back up soon. I'll be thinking about you.

April

Link to comment
Share on other sites

I hope you feel better soon, back to baseline. I agree sometimes upping the betas can be a double edged sword. They slow the tachy, but kill you with the fatigue. It takes my body forever to get used to upping my dose.

You DID have a whole lot of stuff going on!!! Hopefully things have settled down and you can get back into a routine that doesn't knock you flat! I guess this could be a reminder to all of us, that no matter how great we think we are doing, we need to pace, pace, pace ourselves! :blink: morgan

Link to comment
Share on other sites

I have definitely learned my lesson. I was actually trying to do some work this week, but my therapist convinced me to take the week off. Don't know why I couldn't think of that one myself. Hopefully will see some improvement after 4 days' rest.

I've missed the forum. Although my family and friends are wonderful, they tend to either underreact or overreact. It is so great that everyone here understands exactly where I'm coming from.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...